MAUDE Adverse Event Report: Edwards Lifesciences Edwards SAPIEN 3 Ultra Transcatheter Heart Valve; Aortic valve, prosthesis, percutaneously delivered

Edwards Lifesciences Edwards SAPIEN 3 Ultra Transcatheter Heart Valve; Aortic valve, prosthesis, percutaneously delivered
Model Number 9750TFX26A
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 07/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported to the implant patient registry (ipr), 6 years, 3 months, and 27 days post-implant of a 26 mm sapien 3 ultra valve in the aortic position, the 26 mm sapien 3 ultra valve was explanted due to calcification and an inspiris resilia was implanted.According to the medical records, the patient presented for a transcatheter aortic valve replacement (tavr) vs surgical aortic valve replacement (savr) evaluation after a syncopal episode.The patient also reports constant shortness of breath at rest and with activity.Tte showed an ejection fraction (ef) of 65-70% and severely stenotic bioprosthetic aortic valve (26mm sapien).The ct scan showed heavy calcifications of the tavr leaflets.The patient went for tavr a explant and a 23mm inspiris was placed, and additionally the mitral valve was replaced with a 31mm epic porcine valve.There were no procedural complications.
 
Additional Manufacturer Narrative
Per the instructions for use (ifu), structural valve deterioration (wear, fracture, calcification, leaflet tear/tearing from the stent posts, leaflet retraction, suture line disruption of components of a prosthetic valve, thickening, stenosis), is a potential adverse event associated with bioprosthetic heart valves.Per a technical summary written by edwards lifesciences, calcific degeneration is a common cause of bioprosthetic heart valve failures.Many factors contribute to the onset and propagation of calcification.These include patient factors (age, disease state, pharmacological intervention, etc.), mechanical stress related to the valve's hemodynamic performance, and glutaraldehyde fixation of tissue.Of these, the fixation process is a relatively minor contributor to calcification for edwards' tissue valves due to subsequent anti-calcification treatments during manufacturing.Though numerous studies have been conducted on preventive calcification strategies in bioprosthetic heart valves, the causes of calcification are not fully understood and there are still no mechanisms or medical therapies which fully prevent bioprosthesis from calcifying.In this case, there was no allegation or indication a manufacturing non-conformance contributed to this product problem.Investigation results suggest/indicate dyslipidemia, coronary artery disease, and diabetes mellitus ii could have caused or contributed to this event.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
Edwards SAPIEN 3 Ultra Transcatheter Heart Valve
Common Device Name
Aortic valve, prosthesis, percutaneously delivered
Manufacturer (Section D)
Edwards Lifesciences
1 edwards way
irvine CA 92614
Manufacturer (Section G)
Edwards Lifesciences
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
+1(949)250-6385
MDR Report Key50113664
Report Number2015691-2026-17366
Device Sequence Number10761190
Product Code NPT
UDI-Device Identifier00690103201338
UDI-Public(01)00690103201338(17)211203
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/03/2021
Device Model Number9750TFX26A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2026
Initial Report FDA Received Date08/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale